Sunday, December 4, 2022

Loratadine 10 Mg For Sinus Infection

Must read

How To Take Loratadine

Loratadine ( Claritin 10mg ): What is Loratadine Used For, Dosage, Side Effects & Precautions?

Use Loratadine exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. Cold or allergy medicine is only for short-term use.

Loratadine is usually taken once per day.

Swallow the regular tablet whole.

Allow the orally disintegrating tablet to dissolve in your mouth without chewing.

You must chew the chewable tablet before you swallow it.

Measure liquid medicine with the supplied syringe or a dose-measuring device .

A child’s dose is based on age and some forms of loratadine are not for use in children younger than 6 years old. Carefully follow the dosing instructions provided with this medicine.

Store at room temperature away from moisture and heat.

Loratadine is used when needed. Do not use this medicine more than once in a 24-hour period. Do not use two doses at one time.

What Form Does This Medication Come In

Each white-to-off-white, round, biconvex, coated tablet contains loratadine 5 mg in the tablet coating and pseudoephedrine sulfate 120 mg equally distributed between the tablet coating and the barrier-coated core. Nonmedicinal ingredients: acacia, calcium sulfate, carnauba wax, cornstarch, gum rosin, lactose, magnesium stearate, microcrystalline cellulose, oleic acid, povidone, soap powder, sucrose, talc, titanium dioxide, white wax, and zein.

How To Tell Them Apart

Sinusitis and allergies share certain symptoms, particularly nasal discharge and, in some cases, headaches. But there are several important differences .

Usually, symptoms and medical history are sufficient for doctors to diagnose the problem. But certain tests can sometimes help confirm whether the congestion stems from allergies or a bacterial or viral infection. For example, a nasal smear that contains many white blood cells, called neutrophils, can suggest a bacterial infection, while few or no neutrophils can indicate a viral infection instead. And a nasal smear with many eosinophils, another type of white blood cell, can suggest an allergy.

Some doctors recommend CT scans of the nasal passages when they suspect sinusitis, but the allergy, asthma, and immunology group and the American College of Radiology now recommend against that, saying that scans are necessary only if you have frequent or chronic sinusitis or are considering sinus surgery.

Also Check: Infections That Cause Lower Back Pain

Elevate Your Head When Sleeping

Congestion tends to be worse at night because it is difficult for the nose and sinuses to drain. Another simple remedy is to prop your head up on a few pillows when sleeping to help the sinuses drain more easily.

The elevated position will help ensure that your sinus doesnt stagnate and build-up. It will also encourage mucus secretions to flow gently out of your nasal passages.

While propping up your head may not free you of your nasal congestion, it will help make sure that your stuffy nose doesnt rob you of precious sleep time!

How To Take Claritin

Claritin 24
  • Your doctor will tell you how much to take and how often. You should not use more of this medicine than your doctor ordered.

  • Claritin-D 24 Hour® extended-release tablets should only be taken once a day.

  • Take the tablet with a full glass of water.

  • Swallow the tablet whole. Do not break, crush, or chew.

  • It is best to take this medicine on an empty stomach.

  • Drink plenty of liquids while taking this medicine.

  • It is best to take this medicine on an empty stomach.

  • Swallow the tablet whole. Do not break, crush, or chew.

  • Drink plenty of liquids while taking this medicine.

  • Your doctor will tell you how much to take and how often. You should not use more of this medicine than your doctor ordered.

  • Claritin-D 24 Hour® extended-release tablets should only be taken once a day.

  • Take the tablet with a full glass of water.

Read Also: Can You Get Over The Counter Medicine For Ear Infection

Are There Any Other Precautions Or Warnings For This Medication

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

Dependence and abuse: Pseudoephedrine has been misused by some people to experience a feeling of being energized, more alert, and in a better mood. Excessive doses can cause severe side effects, including high blood pressure, seizures and stroke. It is important to use this medication as recommended by your pharmacist or doctor and to stop taking the medication when your cold or sinus symptoms have resolved.

Heart problems: Pseudoephedrine can cause increased blood pressure. It may also cause increased heart rate or irregular heartbeat. If you have a history of heart attack, angina, stroke or other conditions that can be worsened by changes to the heart and blood vessels, discuss with your doctor how this medication may affect your medical condition, how your medical condition may affect the dosing and effectiveness of this medication, and whether any special monitoring is needed.

Medical conditions: Discuss with your doctor how this medication may affect your medical condition, how your medical condition may affect the dosing and effectiveness of this medication, and whether any special monitoring is needed if you have or have had any of the following conditions:

Are There Better Allergy Treatments

As far as allergy treatments go, these are three of the best, most effective options. , a close sibling of Claritin, is also approved by the FDA. All of these belong to a class of medications known as second-generation antihistamines.

Other antihistamines belong to an older class of drugs called first-generation antihistamines. These are the ones that tend to make you sleepy. If you need an allergy medication stronger than Claritin, Allegra, or Zyrtec, you might consider Benadryl or chlorpheniramine. While they do relieve respiratory allergy symptoms quite well, they work slightly differently from and generally cause more side effects than second-generation antihistamines.

Read Also: Can Salt Water Get Rid Of Tooth Infection

How Should I Take Loratadine

Use loratadine exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. Cold or allergy medicine is usually taken only for a short time until your symptoms clear up.

Do not give this medicine to a child younger than 2 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Loratadine is usually taken once per day. Follow your doctor’s instructions.

Do not crush, chew, or break the regular tablet. Swallow the pill whole.

A child’s dose is based on age and some forms of loratadine are not for use in children younger than 6 years old. Carefully follow the dosing instructions provided with this medicine.

Measure liquid medicine with the dosing syringe provided, or with a special dose-measuring spoon or medicine cup. If you do not have a dose-measuring device, ask your pharmacist for one.

The chewable tablet must be chewed before you swallow it.

To take the orally disintegrating tablet :

  • Keep the tablet in its blister pack until you are ready to take it. Open the package and peel back the foil. Do not push a tablet through the foil or you may damage the tablet.

  • Use dry hands to remove the tablet and place it in your mouth.

  • Do not swallow the tablet whole. Allow it to dissolve in your mouth without chewing. If desired, you may drink liquid to help swallow the dissolved tablet.

Oral And Nasal Decongestants

loratadin | claritin d over the counter | ic loratadine 10 mg | loratadine use

Over-the-counter decongestants work by shrinking blood vessels inside the nose. There are both oral and nasal formulations.

Sudafed is an oral decongestant used to relieve nasal or sinus congestion caused by the common cold, sinusitis, and respiratory allergies. Do not use Sudafed for longer than three days as it can also lead to rebound congestion.

While Sudafed is available without a prescription, it is kept behind the pharmacy counter and requires an ID to obtain. A similar drug called Sudafed PE can be purchased without hindrance but has not proven to be anywhere near as effective as pseudoephedrine.

Nasal decongestant sprays like Afrin also provide short-term relief of a stuffy nose. It should also not be used for longer than three days due to the risk of rebound congestion .

Also Check: Can Sinus Pressure Cause Eye Pain

You May Like: Medicated Ear Drops For Ear Infection

Study Population And Protocol

The sample size determination was calculated from this formula, N =2 2/ rd2 where Z is the normal deviate at a level of significance and Z1- is the normal deviate at 1-% power with % of type II error (0.84 at 80% power. r=n1/n2 is the ratio of sample size required for 2 groups, generally it is one for keeping equal sample size for 2 groups. and d are the pooled standard deviation and difference of means of 2 groups.

From conducting a pilot study, the minimal detectable difference means of two group as 0.66 scores of total nasal symptom scale and 1.01 is standard deviation .

Thus, the minimum sample size for each group to detect the mean difference between the two means is 36 persons/group. Lastly, considering 10% of drop-out was count out, so forty patients per each treatment group were required for the study.

Informed consent was obtained from the patients who were eligible for the study. The patients were randomly divided into 2 groups by using a computer-generated program ensuring no contact with investigators. The patient received a randomized code number sequentially from a secret random list. Treatment assignment was also concealed from all investigators involving in the trial. The masking was opened in medical emergency or if trial successfully accomplished, opened after data analysis.

What Else Should You Know About Loratadine And Pseudoephedrine

What preparations of loratadine and pseudoephedrine are available?

Tablets containing 5 mg loratadine and 120 mg pseudoephedrine and tablets containing 10 mg loratadine and 240 mg pseudoephedrine are available.

How should I keep loratadine and pseudoephedrine stored?

Tablets should be stored at 15 C to 30 C .

Read Also: Will Vagisil Cure Yeast Infection

Benefits Of Nasal Steroid Sprays For Allergies

Saline nasal irrigations daily will help wash allergens out of the nose before they have a chance to become engaged with the nasal mucous membranes.

Nasal steroid sprays such as Flonase® , Nasacort ® or Rhinocort® and Sensimyst® will help to reduce nasal and sinus inflammation. These can be used in addition to oral antihistamines to treat upper respiratory allergies . They have few side effects but have been known to cause nosebleeds with extended use.

Over The Counter Allergy Medicine

Claritin 24

The best allergy medicine for you depends on a variety of factors. You will need to consider the specific allergy symptoms you are experiencing and what is triggering them. Then, select an over the counter allergy medicine that addresses those causes and symptoms. Not all allergy medications are created equal, and some are better suited to address certain allergy triggers and symptoms than others. For example, if you deal with both indoor and outdoor allergies, you should consider an allergy medication that contains cetirizine hydrochloride, since the ingredient is approved to treat both indoor and outdoor allergy symptoms. Your needs for the day also matter. If you have to give a big presentation, youre better off reaching for a non-drowsy allergy relief option such as a nasal spray rather than a first-generation antihistamine, such as Benadryl, which contains diphenhydramine and is known for causing drowsiness. If you arent sure which allergy medicine is best for you, dont hesitate to talk to your doctor or pharmacist. He or she can offer you individualized advice and help you formulate a plan for controlling your allergy symptoms that works with not against your lifestyle.

Don’t Miss: I Get A Yeast Infection Before Every Period

Warning Disclaimer Use For Publication

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only. Our phase IV clinical studies alone cannot establish cause-effect relationship. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

How Claritin And Claritin

Claritin and Claritin-D are brand-name medications that contain a drug called loratadine. Loratadine is also available in a generic version.

Loratadine is an antihistamine. An antihistamine blocks a substance that your body releases when its exposed to allergens, or things your body is sensitive to. This released substance is called histamine. By blocking histamine, Claritin and Claritin-D block the allergic reaction. This helps relieve allergy symptoms such as:

  • runny nose
  • itchy or watery eyes
  • itchy nose or throat

While Claritin contains just one drug, loratadine, Claritin-D contains two drugs. In addition to loratadine, Claritin-D also contains a decongestant called pseudoephedrine. Because it contains a decongestant, Claritin-D also:

  • reduces congestion and pressure in your childs sinuses
  • increases drainage of secretions from your childs sinuses

Claritin-D comes as an extended-release tablet your child takes by mouth. The tablet releases the drug slowly into your childs body over 12 or 24 hours, depending on the form.

Like most drugs, Claritin and Claritin-D have some side effects as well as some warnings.

Recommended Reading: Over The Counter Meds For Bladder Infection

Things To Note When Taking An Antihistamine

Unlike many other types of medicine, you can take antihistamines with or without food. However, you should not take it together with alcohol.

You should also take extra precautions andconsult a healthcare provider on any suspected allergies before consuming antihistamines. This is particularly important if the allergy is new to you, as recurrent allergies may have severe reactions that cannot be alleviated with antihistamines. In some severe cases, allergies can trigger a life-threatening reaction known as anaphylaxis, which occurs within seconds or minutes of exposure to something you are allergic to, and requires immediate medical attention.

If you are also on other medication, contact your doctor and ensure that the antihistamines you are taking can be combined with that medication. If not, your doctor will work with you to provide an alternative better suited for your needs.

Most of all, it is important to be responsible for yourself and the people around you. When taking antihistamines that induce drowsiness, make sure not to drive or operate any machinery.

What Are The Main Differences Between Claritin And Claritin

Loratadine ( Claritin 10mg ): What is Loratadine Used For, Dosage, Side Effects & Precautions?

The main difference between Claritin and Claritin-D is that Claritin-D contains an added ingredient called pseudoephedrine. Pseudoephedrine is a decongestant that is added for further relief of nasal congestion and sinus pressure. Because pseudoephedrine is a stimulant decongestant, Claritin-D may cause different side effects compared to Claritin.

Claritin is a second-generation antihistamine that may cause drowsiness. However, second-generation antihistamines cause less drowsiness compared to first-generation antihistamines such asBenadryl . Unlike Claritin alone, Claritin-D has the potential to cause trouble sleeping due to the stimulant effects of pseudoephedrine.

Claritin can be used in adults and children 2 years of age and older while Claritin-D can only be used in adults and children 12 years of age and older. Regular Claritin is usually taken once daily whereas Claritin-D comes in 12-hour and 24-hour formulations 12-hour Claritin-D can be taken twice daily and 24-hour Claritin-D can be taken once daily for full effects.

Main differences between Claritin and Claritin-D
Claritin

Recommended Reading: How Do You Treat An Infected Root Canal

What Are The Side Effects Of Ibuprofen/pseudoephedrine

With any medication, there are risks and benefits. Even if the medication is working, you may experience some unwanted side effects.

Contact your doctor immediately if you experience any of the following:

  • Heart attack: chest pain or tightness, pain that radiates up to your shoulder, arm, neck, or jaw
  • Stroke: chest pain, trouble breathing, weakness in one part of your body or face, slurred speech, leg swelling
  • Stomach bleeding: feeling faint, vomiting blood, bloody or dark stools, severe stomach pain or discomfort
  • Allergic reactions: hives, rash, blisters, swelling of the lips or tongue, difficulty breathing, skin reddening

The following side effects may get better over time as your body gets used to the medication. Let your doctor know immediately if you continue to experience these symptoms or if they worsen over time.

Is Claritin Or Claritin

Claritin and Claritin-D are both effective for treating symptoms of seasonal allergies and perennial allergies. For someone with typical mild allergy symptoms, Claritin can be enough to relieve symptoms. For someone with more severe allergy symptoms that include nasal congestion and sinus pressure, Claritin-D may be better.

Currently, there are no substantial clinical studies comparing Claritin and Claritin-D. Instead, one study from the compared 12-hour Claritin-D and 24-hour Claritin-D. Both drugs were significantly effective for treating nasal stuffiness and a runny nose compared to a placebo. The 24-hour Claritin-D was found to be comparable to 12-hour Claritin-D in efficacy while producing less insomnia.

When compared to Zyrtec-D , Claritin-D may be slightly less effective for nasal congestion. One allergy study found that relief of sneezing and congestion was marginally better with cetirizine. Loratadine and cetirizine did not have significant differences in side effects according to the study.

Talk to your doctor or pharmacist to determine which OTC Claritin may be best for you. Depending on your overall symptoms, your healthcare provider may recommend one version over the other, especially if you have nasal congestion.

Recommended Reading: My Ear Infection Is Getting Worse

More articles

Popular Articles